Letters Diarrhoea after antimicrobials

Over-diagnosis of Clostridium difficile

BMJ 2011; 343 doi: http://dx.doi.org/10.1136/bmj.d4919 (Published 10 August 2011) Cite this as: BMJ 2011;343:d4919
  1. Tom P E Chapman, gastroenterology registrar1,
  2. Tom Parks, academic foundation year 2 doctor1,
  3. Emma L Culver, gastroenterology registrar1,
  4. Matthew Scarborough, consultant microbiologist1
  1. 1Oxford Radcliffe Hospitals NHS Trust, Oxford OX3 9DU, UK
  1. tomchap{at}doctors.org.uk

Settle and Kerr highlight the potential risks of late diagnosis of Clostridium difficile infection because of false negative toxin results.1 Clinicians need also to be aware of the implications of false positive results.

We recently reviewed all adult cases of presumed C difficile infection (defined as clinical …

View Full Text

Sign in

Log in through your institution

Free trial

Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial